MAUDE Adverse Event Report: ARTHROCARE CORP. MINIMAGNUM KNOTLESS IMPLANT PKG; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MINIMAGNUM KNOTLESS IMPLANT PKG; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number OM-2500
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was used in the procedure and while there continued to turn the wheel to inserted the anchor into the hole the line at the wheel broke also the suture cut too.There was not any pieces after procedure inside the patient and a backup device was available to complete the procedure with a significant delay.
 
Additional Manufacturer Narrative
The reported minimagnum knotless implant device, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual evaluation cannot be performed and customer¿s complaint cannot be confirmed.From the information provided, ¿device was used in the procedure and while there continued to turn the wheel to insert the anchor into the hole the line at the wheel broke also the suture cut too.¿ an exact root cause cannot be determined with confidence; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: incorrect suture used.Over tensioning.Device misalignment.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The returned instrument, intended for use in treatment, was returned as an mdr for evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection of the om-2500 shows a deployed device with a suture lock button in its original state.The suture lock button is not pressed down.The snare line with loop is reeled into the wheel.The snare loop is intact.The implant is not detached.No suture is available.The instrument is not damaged as reported.There are no manufacturing abnormalities visually observed with the returned instruments.The magnum2 knotless is a single used device and cannot be functional tested.An attempt was made to test the basic functions of this instrument.The anchor could be detached by pressing down the suture lock button and by moving the lever.The complaint was not verified and the root cause could not be determined with certainty.Factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: improper suture loading, excessive tensioning or improper alignment of the inserter handle with the bone hole.The instructions for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that the device was used in the procedure and while they continued to turn the wheel to insert the anchor into the hole the line at the wheel broke and also the suture cut too.There were no pieces left inside the patient and a backup device was available to complete the procedure with no significant delay.

Brand Name
MINIMAGNUM KNOTLESS IMPLANT PKG
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8060379
Report Number3006524618-2018-00587
Device Sequence Number1593287
Product Code MBI
UDI-Device Identifier00817470005592
UDI-Public00817470005592
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K042584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberOM-2500
Device Lot Number1175424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer12/16/2018
01/28/2019
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date12/17/2018
01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1